Hallucinations

Hi All

I had my 6 b12 injections nearly three months ago and will have the next injection early November. Prior to the injections my symptoms were: intermittent days of exhaustion; blurred vision; Clumsiness; hallucinations - I missed the mind altering substances part of the sixties and didn't know they were hallucinations till I read they were a symptom. Essentially my body starts to feel weird, tingling, I become semi conscious and stuff comes into my mind similar to the semi rational dreams one has during sleep but not so vivid - I am assuming these events are what is known as hallucinations. The events last about 10 seconds.

Anyway, I have had nearly three months of no symptoms although there was some recurrence during the injection period. However in the last week and especially in the last few days, I have had four reoccurrences of the hallucinations. I have taken some maximum strength b12 tablets after asking my doctor said they wouldn't cause any harm as I would urinate any excess.

Am I experiencing normal after injection symptoms or should I be worried?

4 Replies

oldestnewest
  • did you just have loading shots with no explanation that you would need maintenance shots at regular intervals.

    To be honest I think your GP should have agreed to give you a maintenance shot rather than just send you away to use sublinguals which may or may not work for you.

    The BCSH guidelines are maintenance shots every 3 months if there are no neurological problems. Your GP may not want to class the 'hallucinations' as neurological but they should be counted as neurological which means that you should have maintenance shots at least every 2 months. Sounds like this regime would work for you though it doesn't work for a lot of people.

    If you have an absorption problem then your body can no longer store B12 in your liver - hence the need for maintenance shots. Not sure what the maximum strength is - usually 100mcg I think whereas to stand a chance of being effective with a tablet you'd need around 3x that amount - and probably ought to take at least 1000mcg - tablets available but generally not in a health food store at that strength. You would probably be better off with sublinguals as the idea there is that the B12 is absorbed through membranes in the mouth rather than in the gut which is where you have a problem ....

    However, you really need a maintenance shot.

    Look up the BCSH guidelines in the pinned posts - print out a copy - esp p8 on treatment protocols and go back to your GP

  • Thank you for your response. I will call my doctor today.

  • I've phoned my doctor and they will arrange for an immediate injection. I am so grateful to you.

  • Dear Gambit 62

    I have been using 1000 ug tablets - Holland and Barrett sell them. I used Boost 12 sub lingual spray as well and the symptoms did not recur.

    I have had my first booster shot 12 weeks after my 6 injections. I've managed to get my next booster in 10 weeks rather than wait 12 weeks.

    Should I now stop taking the spray and tablets and see if any symptoms recur?

    I would be grateful for some advice.